Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 46, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at May 26, 2007, 4:32 PM CDT for Dickinson County, Kansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 26, 2007, 4:32 PM CDT (21:32 UTC)
- Expired
- May 26, 2007, 7:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Topeka, KS
- Area
- Whole counties
County Dickinson County, KS
The radar
The Topeka radar (KTWX), 81 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 4:55 PM CDT | FLASH FLOOD | 5 W Abilene, KS | DAISY ROAD AT HIGHWAY 40 CLOSED DUE TO HIGH WATER FROM RECENT RAINFALL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 598 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KTOP 262133 FFWTOP KSC041-270030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 432 PM CDT SAT MAY 26 2007 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN DICKINSON COUNTY IN CENTRAL KANSAS... * UNTIL 730 PM CDT * AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM PERSISTENT THUNDERSTORMS OVER THE WARNED AREA. RADAR ESTIMATES RAINFALL OF AROUND ONE INCH HAS FALLEN SINCE 4 PM...WITH ADDITIONAL THUNDERSTORMS EXPECTED TO MOVE INTO THE AREA THROUGH AT LEAST 530 PM. RIVERS AND CREEKS CONTINUE TO RUN AT HIGH LEVELS DUE TO RAINFALL FROM EARLIER THIS WEEK...AND THIS ADDITIONAL RAIN WILL LEAD TO FURTHER FLOODING PROBLEMS. * LOCATIONS IMPACTED INCLUDE... ABILENE... TALMAGE... SOLOMON... THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 268 AND 277. DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD. REPORT FLOODING TO THE THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TOPEKA. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST INFORMATION CONCERNING THE SEVERE WEATHER. LAT...LON 3871 9736 3872 9717 3903 9717 3902 9736 $$
1 follow-up statement
000 WGUS73 KTOP 262307 FFSTOP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 606 PM CDT SAT MAY 26 2007 KSC041-270030- DICKINSON- 606 PM CDT SAT MAY 26 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR WESTERN DICKINSON COUNTY... AT 455 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED DAISY ROAD AT HIGHWAY 40 WAS CLOSED DUE TO HIGH WATER FROM RAINFALL THIS AFTERNOON. MORE LIGHT TO MODERATE RAINFALL IS EXPECTED THROUGH 730 MP. LOCATIONS IMPACTED INCLUDE... TALMAGE AND ABILENE THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 268 AND 277. RUNOFF FROM THUNDERSTORMS EARLIER THIS AFTERNOON AND ADDITIONAL LIGHT TO MODERATE RAIN THROUGH EARLY THIS EVENING WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING...ESPECIALLY IN THIS AREA DUE TO HIGH LEVELS OF RIVERS...CREEKS...AND STREAMS FROM RAINFALL EARLIER THIS WEEK. LAT...LON 3871 9736 3872 9717 3903 9717 3902 9736 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at May 26, 4:00 PM CDT, 32 minutes earlier.
Area forecast discussion, May 26, 4:00 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 400 PM CDT SAT MAY 26 2007 .DISCUSSION... MAIN CONCERNS ARE CHANCES FOR PRECIPITATION NEXT FEW DAYS. WEAK SFC BNDRY MOVING INTO THE AREA TONIGHT WITH DECENT PRECIPITABLE WATER VALUES...AROUND 150-175% OF NORMAL...BEG FOR AT LEAST HIGH CHANCE POPS. AS MENTIONED BY EARLIER SPC NARRATIVES, CHANCES FOR SEVERE CONVECTION ARE RATHER SMALL...BUT NOT ZERO. SHEAR NOT TOO STRONG AND CONVERGENCE ALONG FRONT WEAK. UPPER SUPPORT NIL. AFTERNOON HEATING MAIN DRIVING FORCE FOR ANY SGFNT CONVECTION INCLUDING POCKETS OF INTENSE RAIN. THIS SHOULD BECOME LESS WIDESPREAD OVERNIGHT...BUT NOT LIKELY DMSH ALTOGETHER AS PESKY FRONT MEANDERS OVER THE AREA. THIS SFC BNDRY WILL LIKELY DISSIPATE FURTHER ON SUNDAY WITH H850 FLOW RETURNING TO SOUTHERLY BY TMRW EVENING. THIS SHOULD EFFECTIVELY LOWER POPS TO SLIGHT CHC CATEGORY UNTIL FRONTAL BNDRY ENTERS AREA IN THE TUESDAY-TUESDAY NIGHT TIME PD. THIS FRONTAL TIMING OF MAJOR CONCERN TOO AS EARLIER FORECASTS HAD PRECIPITATION LINGERING INTO WEDNESDAY NIGHT. GFS A BIT FASTER WITH FRONTAL MOVEMENT WHILE NAM HAS IT INTO THE AREA BY TUESDAY AFTERNOON. THIS LATTER MOVEMENT SEEMS A BIT TOO FAST...GIVEN SLOW PROGRESSION OF EURO AND UK MODELS. WILL MAINTAIN POPS INTO WEDNESDAY AND CONTINUE TO WATCH TREND OF MODELS. TEMPERATURES SHOULD BE FAIRLY PERSISTENT UNTIL CLOUDS DECREASE/WINDS INCREASE. THAT COULD COME BY MONDAY WITH MOSTLY 80S EXPECTED BY THEN. DIDNT ADD ANY GUSTY GRIDS BUT GRADIENT DEFINITELY ON THE INCREASE BY MONDAY. LATER SHIFTS MAY WANT TO CONSIDER THEM. BIG MESSAGE IN THE LATER PERIODS IS A MAJOR CHANGE IN THE UPPER AIR PATTERN. GFS ADVERTISING RETURN TO A SUMMER TIME NORTHWEST FLOW REGIME BY WEEKS END. EURO AND UK ALSO CHANGING PATTERN BUT TO A SOMEWHAT COOLISH NORTHERLY FLOW REGIME. IN ANY CASE, APPEARS THERE IS A CHANGE FROM A RELATIVELY WET PATTERN TO A DRYER PATTERN. GOOD NEWS FOR FLOOD WEARY FOLKS. && .AVIATION... MOST CEILINGS HAVE LIFTED TO VFR BY EARLY AFTERNOON OUTSIDE OF AREAS OF CONVECTION...WHERE CEILINGS DOWN TO 1500-2500 FEET AT TIMES. WILL CONTINUE THIS TREND INTO EARLY EVENING HOURS WILL MAIN AREA OF SHOWERS AND THUNDERSTORMS THEN AROUND 4000 FT BY SUNSET. COLD FRONT NEAR THE NEBRASKA BORDER WILL CONTINUE TO SINK SOUTH AND BE THE FOCUS FOR MORE CONVECTION THIS AFTERNOON/EARLY EVENING...BUT NO CONFIDENT ENOUGH THAT THE CONVECTION WILL MOVE INTO TAF SITES TO CARRY ANYTHING MORE THAN SHOWERS VICINITY THROUGH THE EVENING. COLD FRONT WILL BRING A GRADUAL WINDSHIFT INTO ALL TAF SITES BY LATE EVENING. AREA OF MVFR CEILINGS NOW BEHIND THE FRONT EXPECTED TO SPREAD INTO THE AREA OVERNIGHT AS WINDS BECOME LIGHT NORTHEAST. SOME LIGHT FOG ALSO POSSIBLE WITH RESIDUAL MOISTURE AND LIGHT WINDS 09-13Z..OTHERWISE KEPT CEILINGS GENERALLY 2500-3000 FEET OVERNIGHT THROUGH 18Z SUNDAY. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE.
Hazardous weather outlook, May 26, 4:08 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 408 PM CDT SAT MAY 26 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-272115- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 408 PM CDT SAT MAY 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT SOME RIVER FLOODING WILL CONTINUE OVER A FEW AREAS TONIGHT. CHECK THE LATEST FLOOD ADVISORIES FOR UPDATED INFORMATION ON THIS FLOODING. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE AREA EARLY TONIGHT. A FEW OF THE STORMS MAY BE CAPABLE OF SMALL HAIL AND GUSTY WINDS. LOCALLY HEAVY RAINFALL IS ALSO EXPECTED WHICH COULD PRODUCE ISOLATED FLASH FLOODING AND AGGRAVATE ONGOING RIVER FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SOME RIVER FLOODING WILL CONTINUE OVER A FEW AREAS THROUGH SUNDAY. CHECK THE LATEST FLOOD ADVISORIES FOR UPDATED INFORMATION ON THIS FLOODING. THUNDERSTORM CHANCES WILL CONTINUE THROUGH WEDNESDAY. AT THAT TIME A COLD FRONT WILL MOVE THROUGH THE AREA. THE FRONT SHOULD BRING AN END TO THE RECENT WET WEATHER PATTERN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE IN TOPEKA.
In the hours before
Special weather statement, May 26, 3:49 PM CDT, 43 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 349 PM CDT SAT MAY 26 2007 KSZ022-023-038-262115- POTTAWATOMIE-RILEY-WABAUNSEE- 349 PM CDT SAT MAY 26 2007 THROUGH 415 PM CDT...A SMALL CLUSTER OF STRONG THUNDERSTORMS WILL MOVE NORTHEAST AT 15 MPH ACROSS SOUTHEASTERN RILEY...SOUTHERN POTTAWATOMIE...AND FAR NORTHWESTERN WABAUNSEE COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS CLUSTER OF STORMS IS CAPABLE OF PRODUCING PENNY SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH AND TORRENTIAL RAINFALL. THUNDERSTORMS HAVE BEEN MOVING OVER THE SAME LOCATIONS OVER THE PAST 45 MINUTES...WITH RAINFALL OF 1 TO 2 INCHES LIKELY ALREADY FALLING IN SOME LOCATIONS. ADDITIONAL HEAVY RAINS MAY RESULT IN LOCALIZED FLOODING. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE BELVUE...WAMEGO...SAINT GEORGE...AND LOUISVILLE. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
Local storm report, May 26, 4:14 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
414 PM CDT SAT MAY 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM FLASH FLOOD WAMEGO 39.20N 96.30W
05/26/2007 POTTAWATOMIE KS COUNTY OFFICIAL
WATER AROUND ONE FOOT DEEP FLOWING OVER SEVERAL STREETS
IN THE CITY OF WAMEGO. ONE INTERSECTION NOTED WAS 99TH
AND LINCOLN. PEA SIZE HAIL ALSO REPORTED.
&&
EKThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 4:08 PM CDT | Flash Flood Warning | TOP | Pottawatomie | 3 hr |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.